Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 417, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2012, 7:37 PM CDT for 9 counties in Kentucky. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 7:37 PM CDT (00:37 UTC)
- Expired
- Jul 19, 2012, 8:35 PM CDT
- In force
- 58 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, KY, Boyle County, KY, Casey County, KY, Garrard County, KY, Green County, KY, Larue County, KY, Lincoln County, KY, Marion County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 110 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:51 PM CDT | TSTM WND DMG | 9 W Campbellsville, KY | A TREE FELL ACROSS SOCIAL BAND ROAD 9 MILES WEST OF CAMPBELLSVILLE. |
| Jul 19, 7:56 PM CDT | TSTM WND DMG | 5 Ne Mannsville, KY | TAYLOR COUNTY EM REPORTS WIDESPREAD TREES DOWN IN THE EASTERN AND NORTHEASTERN PORTIONS OF THE COUNTY... RELAYED FROM THE COUNTY ROAD DEPARTMENT |
| Jul 19, 8:15 PM CDT | TSTM WND DMG | Liberty, KY | KY HIGHWAY 70 CLOSED BETWEEN HIGHWAY 1649 AND 1817 DUE TO POWER LINE ACROSS THE ROAD. |
| Jul 19, 8:42 PM CDT | TSTM WND DMG | Cane Valley, KY | A TREE FELL ALONG CANE VALLEY MILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2853 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082
WUUS53 KLMK 200037 RRA
SVRLMK
KYC001-021-045-079-087-123-137-155-217-200135-
/O.NEW.KLMK.SV.W.0417.120720T0037Z-120720T0135Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
837 PM EDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
CENTRAL GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
EASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 935 PM EDT/835 PM CDT/
* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CLIFTON TO GLEANINGS...MOVING
SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
LIBERTY...
STANFORD...
LEBANON...
GREENSBURG...
DANVILLE...
COAKLEY AND WILLOWTOWN...
WHITE ROSE AND SALLEETOWN...
BLUFF BOOM AND BLACK GNAT...
WHITEWOOD AND ROACHVILLE...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS. A PERIOD OF STRONG WINDS IS
LIKELY TO PRECEDE THESE STORMS. THESE WINDS MAY PRODUCE TREE AND
POWER LINE DAMAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3734 8450 3733 8452 3735 8455 3734 8457
3714 8486 3714 8500 3718 8504 3714 8508
3714 8551 3752 8557 3756 8555 3756 8552
3757 8551 3766 8467 3748 8444
TIME...MOT...LOC 0037Z 312DEG 32KT 3764 8464 3751 8553
WIND...HAIL 60MPH 1.00IN
$$
MJ3 follow-up statements
088
WWUS53 KLMK 200055
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT THU JUL 19 2012
KYC001-021-045-079-087-123-137-155-217-200135-
/O.CON.KLMK.SV.W.0417.000000T0000Z-120720T0135Z/
LARUE KY-LINCOLN KY-MARION KY-TAYLOR KY-ADAIR KY-BOYLE KY-CASEY KY-
GARRARD KY-GREEN KY-
855 PM EDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 935 PM
EDT/835 PM CDT/ FOR EASTERN GREEN...CENTRAL GARRARD...CASEY...
SOUTHERN BOYLE...NORTHERN ADAIR...TAYLOR...MARION...LINCOLN AND
EASTERN LARUE COUNTIES...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PREACHERSVILLE TO BADGER...
MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
LIBERTY...
STANFORD...
LEBANON...
GREENSBURG...
DANVILLE...
WHITE ROSE AND SUGAR GROVE...
HIGHLAND AND BENGAL...
TAYLOR COUNTY AIRPORT AND WRIGHTS...
ROACHVILLE AND GRESHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3734 8450 3733 8452 3735 8455 3734 8457
3714 8486 3714 8500 3718 8504 3714 8508
3714 8551 3752 8557 3756 8555 3756 8552
3757 8551 3766 8467 3748 8444
TIME...MOT...LOC 0055Z 312DEG 32KT 3751 8450 3744 8550
WIND...HAIL 70MPH 1.00IN
$$
MJ482
WWUS53 KLMK 200113
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 PM EDT THU JUL 19 2012
KYC021-079-123-200123-
/O.CAN.KLMK.SV.W.0417.000000T0000Z-120720T0135Z/
LARUE KY-BOYLE KY-GARRARD KY-
913 PM EDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARRARD...SOUTHERN
BOYLE AND EASTERN LARUE COUNTIES IS CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3734 8450 3734 8457 3714 8486 3714 8500
3718 8504 3714 8508 3714 8551 3746 8556
3757 8462 3748 8444
TIME...MOT...LOC 0113Z 312DEG 32KT 3740 8435 3733 8535
$$
KYC001-045-087-137-155-217-200135-
/O.CON.KLMK.SV.W.0417.000000T0000Z-120720T0135Z/
LINCOLN KY-MARION KY-TAYLOR KY-ADAIR KY-CASEY KY-GREEN KY-
913 PM EDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 935 PM
EDT/835 PM CDT/ FOR EASTERN GREEN...CASEY...NORTHERN ADAIR...
TAYLOR...SOUTHERN MARION AND LINCOLN COUNTIES...
AT 910 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF TURKEYTOWN TO
SWEENEYVILLE...MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
LIBERTY...
STANFORD...
GREENSBURG...
CAMPBELLSVILLE...
MOUNT GILEAD AND HASKINGSVILLE...
PRICETOWN AND HOLMES...
RUBERT FORD AND RHEBER...
ARGYLE AND PHIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3734 8450 3734 8457 3714 8486 3714 8500
3718 8504 3714 8508 3714 8551 3746 8556
3757 8462 3748 8444
TIME...MOT...LOC 0113Z 312DEG 32KT 3740 8435 3733 8535
WIND...HAIL 70MPH <.50IN
$$
MJ700
WWUS53 KLMK 200133
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 PM EDT THU JUL 19 2012
KYC001-045-087-137-155-217-200144-
/O.EXP.KLMK.SV.W.0417.000000T0000Z-120720T0135Z/
LINCOLN KY-MARION KY-TAYLOR KY-ADAIR KY-CASEY KY-GREEN KY-
933 PM EDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREEN...CASEY...
NORTHERN ADAIR...TAYLOR...SOUTHERN MARION AND LINCOLN COUNTIES WILL
EXPIRE AT 935 PM EDT/835 PM CDT/...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3734 8450 3734 8457 3714 8486 3714 8500
3718 8504 3714 8508 3714 8551 3746 8556
3757 8462 3748 8444
TIME...MOT...LOC 0134Z 312DEG 32KT 3727 8418 3721 8517
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:20 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 19, 6:20 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU JUL 19 2012
...Updated Aviation Discussion...
.Forecast Update...
Issued at 717 PM EDT Thu Jul 19 2012
Severe T-storm Watch 495 has been expanded to include all of south
central KY. New convection firing over western KY looks to make its
way over south central KY over the next 2-4 hrs, therefore the watch
was expanded. The watch goes through 11 pm EDT...10 pm CDT. Main
threats still appear to be damaging winds...torrential rain...and
frequent lightning. Hail up to walnut size has also been reported
in a few of the strongest storms. Products out shortly.
&&
.Short Term (Tonight - Friday Night)...
Issued at 320 PM EDT Thu Jul 19 2012
...Strong to Severe Storms Expected this Evening...
Storms have been slow to develop this afternoon with a slight cap in
place over most of the area. However, one area that we have seen
some activity in is over portions of the Bluegrass and north central
KY where strong to marginally severe storms have been widely
scattered this afternoon. We've had one report of 61 mph winds at
the Clark Co mesonet this afternoon. This area had better lift due
to an upper level shortwave moving across central IN/OH today. The
rest of our area has been inhibited by the cap and lack of trigger
so far.
This evening will be more favorable for a period of more widespread
strong to severe storms from about 7pm to 2am EDT. We're already
starting to see more storms break the cap over north central KY east
of I-65 as of 3pm EDT. Also, energy from the main upper level
trough will dive south this evening helping to produce numerous
showers and storms over the area. Several sfc boundaries exist to
focus convection ahead of the main sfc front which extend SW from
the sfc low over central Illinois to southwest MO. The low and sfc
front will move east overnight with the sfc front crossing the area
sometime tomorrow morning. Some models indicate it may stall some
where over south central/east central KY tomorrow afternoon giving
southern and eastern portions of KY possibly another chance of
storms although probably not quite as strong. Convection should
clear the entire area sometime Fri night.
Strong to severe storms this evening will contain damaging winds as
the main threat. With plenty of CAPE, severe hail will also be a
threat. If a storm can latch onto a boundary, rotation or an isld
tornado could be possible but not likely.
With heat indices reaching criteria over most of the advisory area,
will leave in place for now. Probably will cancel that early if
convection becomes more widespread.
Temps tonight will be in the lower 70s with highs tomorrow in the
mid 80s to around 90. Lows Fri night will be in the upper 60s to
lower 70s.
.Long Term (Saturday through Thursday)...
Issued at 300 PM EDT Thu Jul 19 2012
Main trough axis should be off to our southeast Saturday morning.
With that shift, airmass should be drier over us. Expect troughiness
to be to our east most of this period, but it will weaken as a ridge
builds into the lower Mississippi River Valley. Thus expect after a
near normal start to temperatures Saturday, we will see a steady
rise after that. After a dry weekend, we should start seeing
isolated coverage again Monday afternoon and then scattered storms
the rest of the week. Heat indices look to get close to the advisory
level by midweek.
&&
.Aviation (18Z TAF Issuance)...
Issued at 720 PM EDT Thu Jul 19 2012
Organized clusters of strong to severe storms are ongoing across the
TAF sites. Numerous thunderstorms will continue through the evening
ahead of an approaching cold front and upper level disturbance. Any
thunderstorm that hits a terminal will have potential to be briefly
severe with gusts over 50 knots, 1/4SM visibility and excessive
cloud to ground lightning. Especially over the next few hours at all
TAF sites. Surface winds will be variable and gusty this evening
with outflow boundaries all over the place. Thereafter, a general
WSW flow between 5 to 10 mph will take over. Cold front will
gradually slide through the area during the day tomorrow with
scattered to numerous storms developing along and east of I-65 ahead
of the front.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ023>032-061-062-070>072.
Update...........AMS
Short Term.......AMS
Long Term........RJS
Aviation.........BJSHazardous weather outlook, Jul 19, 2:42 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT THU JUL 19 2012 INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-202245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY- SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN 342 PM EDT THU JUL 19 2012 /242 PM CDT THU JUL 19 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND WEST CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES WILL SOAR INTO THE MID TO UPPER 90S AND A CONTINUED HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX HEAT INDICES JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON AND EARLY EVENING. USE CAUTION IF PLANNING TO BE OUTDOORS. NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW. STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL... EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON MONDAY THROUGH TUESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ033>043-045>049-053>057-063>067-073>078-081-082-202245- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 342 PM EDT THU JUL 19 2012 /242 PM CDT THU JUL 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND EAST CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES WILL SOAR INTO THE LOW TO MID 90S AND A CONTINUED HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX HEAT INDICES JUST BETWEEN 100 TO 105 DEGREES FOR A FEW HOURS THIS AFTERNOON AND EARLY EVENING. USE CAUTION IF PLANNING TO BE OUTDOORS. NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW. STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL... EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON MONDAY THROUGH WEDNESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). AMS/RJS
In the hours before
Local storm report, Jul 19, 6:20 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG JASPER 38.39N 86.94W
07/19/2012 DUBOIS IN COUNTY OFFICIAL
POWER LINES DOWN.
&&
EVENT NUMBER LMK1200838
MRCLocal storm report, Jul 19, 6:33 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL LOGANSPORT 37.28N 86.78W
07/19/2012 M1.00 INCH BUTLER KY PUBLIC
&&
EVENT NUMBER LMK1200839
AMSLocal storm report, Jul 19, 6:40 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 N MORGANTOWN 37.29N 86.70W
07/19/2012 M1.00 INCH BUTLER KY TRAINED SPOTTER
ONE INCH HAIL AND 50 MPH WINDS REPORTED BY A TRAINED
SPOTTER.
&&
EVENT NUMBER LMK1200840
JSDLocal storm report, Jul 19, 6:42 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 4 NNW MORGANTOWN 37.27N 86.73W
07/19/2012 E1.00 INCH BUTLER KY BROADCAST MEDIA
NEAR EDEN.
&&
EVENT NUMBER LMK1200841
MRCSpecial weather statement, Jul 19, 6:51 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 PM EDT THU JUL 19 2012
KYC027-085-183-200035-
OHIO KY-BRECKINRIDGE KY-GRAYSON KY-
651 PM CDT THU JUL 19 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF WHITESVILLE...AND MOVING
EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES TO LESS THAN ONE MILE...PENNY SIZE HAIL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TOUSEY...
HICKORY CORNER AND GLEN DEAN...
FALLING BRANCH...
HINTON HILLS AND CANNONS POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3767 8665 3766 8663 3767 8663 3773 8627
3760 8626 3759 8628 3758 8626 3750 8625
3752 8665 3766 8672
TIME...MOT...LOC 2351Z 267DEG 18KT 3760 8660
AMSLocal storm report, Jul 19, 6:58 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG LAWRENCEBURG 38.03N 84.89W
07/19/2012 ANDERSON KY TRAINED SPOTTER
WIDESPREAD WIND DAMAGE IN LAWRENCEBURG FROM MULTIPLE
SOURCES. A 35 FOOT MAPLE TREE WAS DOWNED. A TRAMPOLINE
WAS THROWN OVER A FENCE. POWER OUTAGES WERE WIDESPREAD.
&&
EVENT NUMBER LMK1200842
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:06 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 29 min |
| Jul 19, 7:13 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 32 min |
| Jul 19, 7:14 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 46 min |
| Jul 19, 7:17 PM CDT | Tornado Warning | LMK | Edmonson | 18 min |
| Jul 19, 7:20 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 30 min |
| Jul 19, 7:21 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison | 44 min |
| Jul 19, 7:26 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 44 min |
| Jul 19, 7:28 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 32 min |
| Jul 19, 7:34 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart | 46 min |
| Jul 19, 7:37 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Meade | 38 min |
| Jul 19, 7:40 PM CDT | Special Weather Statement | LMK | Hart | 30 min |
| Jul 19, 7:44 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 41 min |
| Jul 19, 7:49 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Simpson, Warren | 41 min |
| Jul 19, 7:59 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 31 min |
| Jul 19, 8:05 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Hart, Metcalfe, Monroe, Simpson and 1 more | 45 min |
| Jul 19, 8:26 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Metcalfe, Russell | 49 min |
| Jul 19, 8:30 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 20 min |
| Jul 19, 8:41 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Cumberland, Metcalfe, Monroe | 29 min |
| Jul 19, 9:07 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Metcalfe, Monroe | 43 min |
| Jul 19, 9:13 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 32 min |
| Jul 19, 9:24 PM CDT | Special Weather Statement | LMK | Hancock | 31 min |
| Jul 19, 9:45 PM CDT | Special Weather Statement | LMK | Logan | 30 min |
| Jul 19, 9:52 PM CDT | Special Weather Statement | LMK | Clinton | 28 min |
| Jul 19, 10:08 PM CDT | Special Weather Statement | LMK | Allen | 27 min |
| Jul 19, 10:45 PM CDT | Areal Flood Advisory | LMK | Logan, Warren | 3 hr |
| Jul 19, 10:48 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Jul 19, 10:56 PM CDT | Special Weather Statement | LMK | Simpson | 29 min |
| Jul 19, 11:18 PM CDT | Special Weather Statement | LMK | Ohio | 27 min |
| Jul 19, 11:21 PM CDT | Areal Flood Advisory | LMK | Logan, Simpson | 3 hr |
| Jul 20, 2:37 PM CDT | Special Weather Statement | LMK | Allen | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.